Alert archive / North Dakota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 59, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 14, 2008, 3:00 PM CDT for Stutsman County, North Dakota. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2008, 3:00 PM CDT (20:00 UTC)
- Expired
- Jun 14, 2008, 4:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
County Stutsman County, ND
The radar
The Bismarck radar (KBIS), 130 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 1:43 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 142000
SVRBIS
NDC093-142100-
/O.NEW.KBIS.SV.W.0059.080614T2000Z-080614T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
300 PM CDT SAT JUN 14 2008
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA...
THIS INCLUDES THE CITY OF JAMESTOWN...
* UNTIL 400 PM CDT
* AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 26
MILES NORTHWEST OF JAMESTOWN...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTH OF PINGREE BY 315 PM CDT...
BUCHANAN BY 325 PM CDT...
SPIRITWOOD LAKE BY 345 PM CDT...
7 MILES NORTH OF SPIRITWOOD BY 355 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTH DAKOTA.
LAT...LON 4731 9926 4731 9850 4676 9849 4675 9944
4694 9944 4721 9935
TIME...MOT...LOC 2000Z 275DEG 30KT 4708 9913
$$
SIMOSKO1 follow-up statement
000
WWUS53 KBIS 142030
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
330 PM CDT SAT JUN 14 2008
NDC093-142100-
/O.CON.KBIS.SV.W.0059.000000T0000Z-080614T2100Z/
STUTSMAN ND-
330 PM CDT SAT JUN 14 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR STUTSMAN COUNTY...
AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BUCHANAN...OR 12 MILES NORTHWEST OF JAMESTOWN...MOVING
EAST AT 34 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SPIRITWOOD LAKE BY 345 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTH DAKOTA.
LAT...LON 4675 9944 4694 9944 4705 9923 4731 9850
4676 9849
TIME...MOT...LOC 2030Z 275DEG 30KT 4706 9876
$$
SIMOSKOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:24 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 14, 1:24 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 124 PM CDT SAT JUN 14 2008 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT MAIN FORECAST CONCERN IN THE SHORT TERM IS THE THREAT FOR ORGANIZED SEVERE WEATHER OVER CENTRAL AND EASTERN PORTIONS OF NORTH DAKOTA TODAY. ANOTHER UPPER LEVEL LOW AND ITS SURFACE REFLECTION ARE CURRENTLY PUSHING EAST THROUGH SOUTHERN SASKATCHEWAN. A WEAK COLD FRONT/SURFACE TROUGH TRAILS TO THE SOUTHWEST INTO WESTERN AND CENTRAL MONTANA. RADAR RETURNS SHOW DEVELOPING SHOWERS AND THUNDERSTORMS IN NORTHEASTERN MONTANA. MODELS CONTINUE TO INDICATE THAT MODERATE INSTABILITY WILL BE IN PLACES AS THIS DISTURBANCE APPROACHES THE AREA. COLD AIR IS STILL IN PLACE ALOFT WITH 500MB TEMPERATURES NEAR -15C THIS MORNING AND THE BISMARCK SOUNDING INDICATED STEEP LAPSE RATES IN PLACE. MODERATE CAPE IN THE RANGE OF 1000 TO 2000 J/KG WILL BE IN PLACE ACROSS CENTRAL AND EASTERN NORTH DAKOTA WITH LIFTED INDEX VALUES IN THE -2 TO -4 CELSIUS RANGE. DRYING IN THE LOW LEVELS WILL MODIFY THE SOUNDINGS ACROSS THE STATE INTO AN INVERTED V PROFILE. THUS WE EXPECT THAT THE MAIN SEVERE WEATHER THREAT TODAY WILL BE DAMAGING WINDS ESPECIALLY ACROSS THE NORTHERN...CENTRAL AND INTO EASTERN PORTIONS OF THE STATE. ISOLATED SEVERE STORMS POSSIBLE ACROSS NORTHWESTERN PORTIONS OF THE STATE AS THE GLASGOW SOUNDING INDICATED NEAR 1000 J/KG OF CAPE AND NEGATIVE LIS POSSIBLE THIS AFTERNOON. FOR THESE REASONS THE STORM PREDICTION CENTER PLACES CENTRAL AND EASTERN PORTIONS OF THE STATE IN THE SLIGHT RISK CATEGORY FOR SEVERE WEATHER. AFTER THE TROUGH/COLD FRONT PASSES THROUGH THE STATE...A SLIGHT COOL DOWN IS EXPECTED TOMORROW WITH ANOTHER ROUND OF GARDEN VARIETY SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AS A DISTURBANCE ROTATES AROUND THE EXITING UPPER LEVEL LOW. SUNDAY NIGHT RIDGING STARTS TO BUILD BACK INTO THE REGION AND 500MB HEIGHTS REBOUND QUICKLY BY MONDAY. AFTER SUNDAY EXPECT AVERAGE TO SLIGHTLY ABOVE AVERAGE HIGHS AND A DRY FORECAST THROUGH TUESDAY NIGHT. .LONG TERM...WEDNESDAY THROUGH SATURDAY... THE UPPER LEVEL RIDGE FORECAST OVER THE CENTRAL CONUS IS HELD IN CHECK THIS COMING WEEK AS CONTINUES SHORT WAVES BEING EJECTED FROM A PACIFIC NORTHWEST UPPER TROUGH/CLOSED LOW EFFECTIVELY FLATTEN SAID RIDGE. THESE SHORTWAVES WILL ALSO BRING SLIGHT CHANCES FOR THUNDER WED THROUGH SATURDAY TO OUR LOCAL AREA. THE RIDGE DOES HOWEVER INCREASE THICKNESS VALUES ENOUGH WHERE WE WILL SEE NEAR TO SLIGHTLY ABOVE SEASONAL TEMPERATURES ACROSS WEST/CENTRAL ND...RANGING FROM THE UPPER 70S TO LOW/MID 80S. LONG RANGE MODELS INDICATE THIS SCENARIO WILL CONTINUE INTO NEXT WEEKEND. && .AVIATION... AN UNSTABLE ATMOSPHERE AND A DYNAMIC MID/UPPER LEVEL DISTURBANCE WILL BRING GOOD CHANCES FOR THUNDERSTORMS TO WEST AND CENTRAL ND THIS EARLY AFTERNOON AND EARLY EVENING. SOME STORMS WILL BE STRONG TO SEVERE WITH LOCALLY GUSTY WINDS AND MARGINAL SEVERE HAIL. CIGS AND VIS IN HEAVIER TSRA MAY FALL TO MVFR CONDITIONS...PERHAPS BRIEF IFR CONDITIONS AS WELL. SHRA AND TSRA WILL DIMINISH AROUND AND AFTER SUNSET (2-4Z). A COLD FRONT MOVING SOUTH FROM SOUTH CENTRAL CANADA AFTER MIDNIGHT WILL BRING AN AREA OF MVFR CIGS TO MAINLY PARTS OF NORTH CENTRAL ND AROUND 5-11Z (MOT)...POSSIBLY PUSHING AS FAR SOUTH AS BIS AND JMS AROUND 10-12Z. LOW CIGS SHOULD QUICKLY LIFT/DISSIPATE BY MID MORNING SUNDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && HW/NH
Hazardous weather outlook, Jun 14, 4:55 AM CDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 455 AM CDT SAT JUN 14 2008 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-151000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 455 AM CDT SAT JUN 14 2008 /355 AM MDT SAT JUN 14 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS NORTH CENTRAL AND EASTERN PORTIONS OF THE REGION THIS AFTERNOON. SOME OF THESE STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE ROUGHLY ALONG AND EAST OF A MINOT TO BISMARCK LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS FROM WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK. KJB
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:08 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 67 min |
| Jun 14, 2:16 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 59 min |
| Jun 14, 3:03 PM CDT | Severe Thunderstorm Warning | BIS | Divide | 12 min |
| Jun 14, 3:13 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Divide, Mountrail, Williams | 62 min |
| Jun 14, 4:02 PM CDT | Severe Thunderstorm Warning | BIS | Burke, McLean, Mountrail, Renville, Ward | 58 min |
| Jun 14, 4:21 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 54 min |
| Jun 14, 4:50 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, McLean, Renville, Sheridan, Ward | 55 min |
| Jun 14, 5:01 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean | 45 min |
| Jun 14, 5:33 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Pierce, Rolette, Sheridan, Wells | 57 min |
| Jun 14, 6:19 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman, Wells | 56 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.